Long-term effect of this mistake: the new medication made me get increasingly depressed. This depression lasted around a year, with ups and downs, and it took me a long time to react and say to myself "this is enough! this is not life!" and to contact my psychiatrist and tell her everything I was going through. When I finally reached out to her, she changed my medication and now I am stable. I do not feel an emotional void anymore. On the contrary, I see life with different eyes, as if I had arrived from another planet and was seeing everything on Earth for the first time.
Please don't follow my example. You can jeopardize your health and negatively affect your professional and/or personal life. Program your watch and/or mobile to warn you that it is time to take pills. Always have pills (including SOS pills) in your purse/bag. Respect your doctor's instructions and contact him/her immediately if medication is not working for you. Pay attention to signs and symptoms of euphoria/depression or have someone from your family or group of friends watch over you. Don't self-medicate. That can be dangerous too.